Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS New York, NY

February 24, 20164 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Feb 24, 2016, 10:35 PM EST for 4 counties in New York. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 10:35 PM EST (03:35 UTC)
Expired
Feb 24, 2016, 11:30 PM EST
In force
55 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 124 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:29 PM ESTTSTM WND DMGNewburgh, NYTREES DOWN ON CARS AT THE INTERSECTION OF 9W AND CHESTNUT LANE.
Feb 24, 11:29 PM ESTNON-TSTM WND DMGNewburgh, NYTREES DOWN ON CARS AT THE INTERSECTION OF 9W AND CHESTNUT LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:44 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
504 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS51 KOKX 250335
SVROKX
NYC071-079-087-119-250430-
/O.NEW.KOKX.SV.W.0006.160225T0335Z-160225T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKLAND COUNTY IN SOUTHEASTERN NEW YORK...
  PUTNAM COUNTY IN SOUTHEASTERN NEW YORK...
  WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
  ORANGE COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 1130 PM EST

* AT 1032 PM EST...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
  ACTIVITY WILL MOVE ACROSS MUCH OF THE LOWER HUDSON VALLEY OF
  NEW YORK.  

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST
HAVERSTRAW...PLEASANTVILLE...WEST NYACK...BALMVILLE...HIGHLAND
MILLS... SPRING VALLEY...THIELLS...IRVINGTON...GRAND VIEW-ON-HUDS
AND NEW HEMPSTEAD.

EXPECT STRONG WINDS AND HEAVY DOWNPOURS WITH THIS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4150 7448 4157 7442 4161 7430 4158 7413
      4161 7413 4161 7407 4158 7405 4159 7395
      4153 7400 4144 7398 4149 7393 4152 7360
      4112 7369 4110 7373 4107 7370 4095 7373
      4121 7438 4136 7469 4143 7476 4149 7476
TIME...MOT...LOC 0332Z 275DEG 59KT 4125 7415 

$$

PW
1 follow-up statement
241 
WWUS51 KOKX 250400
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1100 PM EST WED FEB 24 2016

NYC071-079-087-119-250430-
/O.CON.KOKX.SV.W.0006.000000T0000Z-160225T0430Z/
ROCKLAND NY-PUTNAM NY-WESTCHESTER NY-ORANGE NY-
1100 PM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR ROCKLAND...PUTNAM...WESTCHESTER AND ORANGE COUNTIES...

AT 1058 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS
MOVING ACROSS THE WARNING AREA CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE MOVING NORTHEAST AT 0 TO
50 MPH.

LOCATIONS IMPACTED INCLUDE...
WHITE PLAINS...NEWBURGH...MIDDLETOWN...OSSINING...PEEKSKILL...HAVERSTRAW...
TARRYTOWN...MOUNT KISCO...DOBBS FERRY...PORT JERVIS...MONROE...WALDEN...
NYACK...WARWICK...GOSHEN...SLOATSBURG...COLD SPRING...NANUET...NEW CITY AND
NORTH TARRYTOWN.

LAT...LON 4150 7448 4157 7442 4161 7430 4158 7413
      4161 7413 4161 7407 4158 7405 4159 7395
      4153 7400 4144 7398 4149 7393 4152 7360
      4112 7369 4110 7373 4107 7370 4095 7373
      4121 7438 4136 7469 4143 7476 4149 7476
TIME...MOT...LOC 0358Z 275DEG 59KT 4121 7357 

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:02 PM EST, 33 minutes earlier.

Area forecast discussion, Feb 24, 10:02 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EST WED FEB 24 2016

.SYNOPSIS...
A WARM FRONT HAS LIFTED NORTH OF THE REGION THIS EVENING. A COLD
FRONT WILL MOVE ACROSS LATE TONIGHT AS STRONG LOW PRESSURE PASSES
TO THE WEST. ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL PASS TO THE SOUTH FRIDAY THROUGH SUNDAY. LOW
PRESSURE PASSES TO THE NORTH SUNDAY. ANOTHER LOW WILL APPROACH BY
EARLY TO MID NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WARM FRONT HAS NOW LIFTED NORTH THROUGH THE ENTIRE CWA.

TEMPS IN THE WARM SECTOR HAVE RISEN QUICKLY INTO THE 50S AND LOWER
60S...WITH S-SE WINDS GUSTING UP TO 35 KT ESPECIALLY ALONG SOUTH
FACING SHORES. SHOWERY CONDITIONS EXPECTED THIS EVENING...WITH
TEMPS AND WINDS CONTINUING TO SLOWLY INCREASE.

CONTINUE TO WATCH LINE OF TSTMS...THERE COULD BE JUST ENOUGH
BOUYANCY TO SUSTAIN THIS LINE. JUST HOW FAR EAST IS THE
QUESTION...BUT ENOUGH CONVECTION IN CONJUNCTION WITH CSTL LOW
LEVEL JET FOR POSSIBLE DAMAGING GUSTS.

THIS LINE HAS POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OR AN
ISOLD TORNADO...ESPECIALLY IN/NEAR BOWING SEGMENTS...GIVEN COMBO
OF HRRR FCST 0-1 KM HELICITY OF 500-600 M2/S2...0-1KM BULK SHEAR
OF 60-70 KT...AND SOME SFC-BASED INSTABILITY. SMALL HAIL ALSO
POSSIBLE. BEST SVR POTENTIAL IS FROM NYC METRO NORTH/WEST...BUT
HEAVY RAINS ON NOSE OF LLJ ALSO COULD MIX DOWN VERY STRONG WINDS
OUT AHEAD OF THE LINE IN THE WIND ADVISORY AREA.

SEE HYDROLOGY SECTION FOR RAINFALL AND FLOODING ISSUES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.

THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AFTER ANALYSIS OF NWP MODELS ALOFT...IT APPEARS THAT CLOSED LOW
WOBBLES AROUND HUDSON BAY...AS SHORTWAVE ENERGY ROUNDS THE BASE OF
THE MAIN TROUGH AT VARIOUS TIMES DURING THIS TIME FRAME.

SFC HIGH PRESSURE BUILDS WELL TO THE SOUTH THROUGH FRIDAY BEHIND THE
FRONT WITH A TIGHT NW PRESSURE GRADIENT WEAKENING IN TIME.

VIGOROUS SHORTWAVE TROUGH TRAVERSES ACROSS CENTRAL CANADA...WITH A
DEEP SFC LOW TRACKING TOWARD HUDSON BAY...WELL TO OUR NORTH THIS
WEEKEND. IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM
APPROACHES...BUT DOES NOT MOVE THROUGH LATE THIS WEEKEND.

THEN ENERGY THAT MOVES ACROSS THE PACIFIC NORTHWEST...ONE OF THE
AFOREMENTIONED SHORTWAVES...QUICKLY MARCHES ACROSS THE
COUNTRY...WITH A SFC LOW RIDING ALONG THE FRONT. PER LATEST
GFS/ECMWF...THE LOW WILL TRACKS TO OUR NORTH MONDAY...WITH AN
ATTENDANT COLD FRONT MOVING THROUGH DURING THE DAY. HIGH PRESSURE
BUILDS...BUT ANOTHER LOW PRESSURE MAY APPROACH FROM THE MID WEST IN
WAA REGIME BY MID WEEK...WITH MODEL DIFFERENCES NOTED.

AS FOR SENSIBLE WEATHER...GENERALLY DRY CONDITIONS ARE ANTICIPATED.
NEXT CHANCE WOULD BE BRIEF SHOWERS MONDAY AHEAD OF THE FRONT.

COOLER...NEAR SEASONABLE TEMPS FRIDAY INTO SATURDAY WILL WARM
TO ABOVE NORMAL LEVELS SUNDAY AND MONDAY IN WAA AHEAD OF THE LOW.

BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE BACK CLOSER TO
SEASONAL NORMS.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A COLD FRONT APPROACHES THIS EVENING AND PASSES THROUGH OVERNIGHT.

MOSTLY IFR WITH RAIN. LINE OF TSTMS SHOULD MOVE THROUGH THE CITY
TERMINALS 04-05Z. CHC THAT TSTMS DO NOT MAKE IT TO KBDR AND KISP.
GUSTS IN TSTMS COULD BE OVER 55KT. GUSTS AHEAD OF THE TSTM LINE
SHOULD BE MOSTLY 40-45KT. LLWS THROUGH THE EVENING AS WELL WITH
WINDS 60-70KT AT 1500FT. IMPROVING TO MVFR OVERNIGHT.

OUTLOOK FOR THURSDAY... VFR WITH SW GUSTS 25-30KT.

.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR. DIMINISHING WINDS.
.FRIDAY...VFR. WEST WINDS BCMG NW 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING WINDS.
.SATURDAY THROUGH SUNDAY...VFR.
.MONDAY...SUB-VFR POSSIBLE IN -SHRA.

&&

.MARINE...
GALE WARNING CONTINUES FOR ALL WATERS TONIGHT DUE TO A STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS.
SCA CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE
COLD FRONTAL PASSAGE IN THE MORNING.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL WATERS FOR TONIGHT...
AS HIGH DEW POINT AIR MOVES ACROSS RELATIVELY COOLER WATERS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. SHOULD MOVE
FROM WEST TO EAST 10 PM TO 2 AM OR SO.

SW-W GALES EXPECTED LATE DAY THU INTO THU NIGHT...AND NEAR GALE
FORCE GUSTS IN NW FLOW ON FRIDAY. THESE WINDS WILL DIMINISH AS
THE PRESSURE GRADIENT LOOKS TO RELAX FRIDAY NIGHT INTO SATURDAY AS
THE WINDS BEGIN TO BACK TOWARD THE WEST/SW.

THESE WINDS INCREASE ONCE AGAIN AS THE WATERS REMAINS BETWEEN HIGH
PRESSURE WELL TO THE SOUTH...AND A FRONTAL BOUNDARY SETTLING TO
THE NORTH. AS LOW PRESSURE RIDES ALONG THIS FRONT MONDAY...THE
WINDS WILL REMAIN RATHER GUSTY FROM THE WEST/SW.

ROUGH OCEAN SEAS THURSDAY NIGHT GRADUALLY SUBSIDE FRIDAY THROUGH
THE WEEKEND. THE SEAS BUILD EARLY NEXT WEEK IN INCREASING SW FLOW.

&&

.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. LINE OF TSTMS MOVING IN COULD PRODUCE MUCH OF
THIS IN A SHORT PERIOD OF TIME. MINOR FLOODING OF POOR DRAINAGE
AREAS AND FLASHY RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE SOUTH SHORE BACK
BAYS OF NASSAU FOR THE EVENING HIGH TIDE CYCLE. MOST OF THE
GUIDANCE...ETSS...ESTOFS..SBSS...AND THE SFAS ALL KEEP WATER
LEVEL BELOW MINOR COASTAL FLOOD BENCHMARKS AS A SOUTHERLY GALE
DEVELOPS TONIGHT. HOWEVER...THE UPPER END OF THE SFAS ENSEMBLE
DOES PRODUCE MODERATE COASTAL FLOODING AT FREEPORT WITH THE SBSS
INTO THE MINOR CATEGORY. THUS...THE NEED FOR THE STATEMENT
ADDRESSING LOCALIZED MINOR COASTAL FLOODING. THE TIME THE FLOW
RAMPS UP DOES NOT COINCIDE WITH THE HIGH TIDE WHICH IS A LIMITING
FACTOR AS WELL.

TIDAL DEPARTURES OF GENERALLY 2 TO 2 1/2 FT ARE NEEDED FOR MINOR
COASTAL FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ070>075-078>081-
     176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-
     340-345-350-353-355.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...GOODMAN/PW
NEAR TERM...BC/GOODMAN/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...JC
MARINE...GOODMAN/PW
HYDROLOGY...GOODMAN/PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 24, 7:55 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EST WED FEB 24 2016

NJZ002-004-006-103>108-NYZ067>069-252345-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-
755 PM EST WED FEB 24 2016

...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING
INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN
AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND
SMALL RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ070>075-078>081-176>179-252345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
755 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING
INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN
AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND
SMALL RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-252345-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
755 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS
EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-252345-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
755 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS
EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Feb 24, 9:55 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
955 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     NON-TSTM WND DMG WASHINGTON HEIGHTS      40.85N  73.94W
02/24/2016                   NEW YORK           NY   EMERGENCY MNGR

            TRACTOR TRAILER BLOWN OVER ON THE UPPER LEVEL OF THE
            WESTBOUND GEORGE WASHINGTON BRIDGE.

&&

FEB
Local storm report, Feb 24, 9:58 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
958 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     NON-TSTM WND DMG WILLIAMSBURG HOUSES     40.71N  73.95W
02/24/2016                   KINGS              NY   EMERGENCY MNGR

            SIDEWALK SHED COLLAPSE ON SCHOLES STREET.

&&

FEB
Local storm report, Feb 24, 10:01 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     NON-TSTM WND DMG HARLEM                  40.81N  73.94W
02/24/2016                   NEW YORK           NY   EMERGENCY MNGR

            SIDEWALK SHED COLLAPSE ON LENOX AVENUE.

&&

FEB
Local storm report, Feb 24, 10:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1009 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND DMG PARAMUS                 40.95N  74.07W
02/24/2016                   BERGEN             NJ   LAW ENFORCEMENT

            PASCACK ROAD CLOSED BETWEEN BEDFORD ROAD AND PAUL COURT
            DUE TO A DOWNED TREE.

&&

FEB
Local storm report, Feb 24, 10:34 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND DMG RIDGEWOOD               40.98N  74.11W
02/24/2016                   BERGEN             NJ   TRAINED SPOTTER

            WIRES DOWN ON PROSPECT STREET

&&

FEB
Local storm report, Feb 24, 10:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND DMG RIDGEWOOD               40.98N  74.11W
02/24/2016                   BERGEN             NJ   TRAINED SPOTTER

            GLEN AVENUE CLOSED AT UPPER BOULEVARD DUE TO DOWNED
            POWER LINES.

&&

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:30 PM ESTSpecial Weather StatementOKXOrange, Putnam, Rockland60 min
Feb 24, 10:28 PM ESTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond, Westchester62 min
Feb 24, 10:54 PM ESTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester3 hr
Feb 24, 11:08 PM ESTSpecial Marine WarningOKX52 min
Feb 24, 11:26 PM ESTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more64 min
Feb 24, 11:28 PM ESTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Feb 24, 11:32 PM ESTAreal Flood AdvisoryOKXNassau3 hr
Feb 25, 12:17 AM ESTSpecial Marine WarningOKX58 min
Feb 25, 12:43 AM ESTSpecial Marine WarningOKX32 min
Feb 25, 12:57 AM ESTSpecial Marine WarningOKX93 min
Feb 25, 1:18 AM ESTSevere Thunderstorm WarningOKXSuffolk42 min
Feb 25, 1:40 AM ESTSpecial Marine WarningOKX35 min
Feb 25, 2:06 AM ESTSevere Thunderstorm WarningOKXSuffolk54 min
Feb 25, 2:16 AM ESTAreal Flood AdvisoryOKXRockland14 hr
Feb 25, 2:20 AM ESTRiver Flood WarningOKXOrange, Rockland30 hr
Feb 25, 4:00 AM ESTSmall Craft AdvisoryOKX44 hr

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.